Alert archive / Washington / Wind Advisories in 2008
Wind Advisory 1, NWS Seattle, WA
NWS Seattle, WA issued this wind advisory at Jan 1, 2008, 3:15 AM PST. It took effect at Jan 1, 2008, 4:00 AM PST. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Jan 1, 2008, 3:15 AM PST (11:15 UTC)
- In effect from
- Jan 1, 2008, 4:00 AM PST
- Expired
- Jan 1, 2008, 11:10 AM PST
- In force
- 7 hr
- Issued by
- NWS Seattle, WA
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS76 KSEW 011115 NPWSEW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 315 AM PST TUE JAN 1 2008 ...VERY WINDY NEAR THE CASCADES TODAY.. .A STRONG EASTERLY SURFACE PRESSURE GRADIENT WILL CAUSE VERY WINDY CONDITIONS OVER THE EASTERN PART OF THE EAST PUGET SOUND LOWLANDS. WAZ505-012345- /O.NEW.KSEW.WI.Y.0001.080101T1200Z-080102T0600Z/ EAST PUGET SOUND LOWLANDS- 315 AM PST TUE JAN 1 2008 ...WIND ADVISORY IN EFFECT UNTIL 10 PM PST THIS EVENING... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 10 PM PST THIS EVENING. EAST WINDS OF 25 TO 35 MPH WITH GUSTS TO 50 MPH ARE LIKELY TODAY NEAR THE CASCADES. TOWNS SUCH AS NORTH BEND AND ENUMCLAW AND SURROUNDING AREAS WILL HAVE THESE WINDS. THERE WILL ALSO BE STRONG GUSTY WINDS IN AREAS JUST WEST OF THE PASSES...ESPECIALLY ALONG I-90 JUST WEST OF SNOQUALMIE SUMMIT. THESE WINDS ARE LIKELY TO LAST INTO THE EVENING. A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS OF 30 TO 39 MPH OR GUSTS OF 45 TO 57 MPH ARE LIKELY. WINDS THIS STRONG CAN SNAP SMALL TREE BRANCHES...TOPPLE SMALL OR SHALLOW-ROOTED TREES...AND CAUSE LOCAL POWER OUTAGES. MOTORISTS...ESPECIALLY THOSE WITH HIGH PROFILE VEHICLES...SHOULD ALSO BE ALERT FOR SUDDEN...STRONG CROSS WINDS. $$ BURKE
1 follow-up statement
000 WWUS76 KSEW 011910 NPWSEW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 1110 AM PST TUE JAN 1 2008 ...VERY WINDY NEAR THE CASCADES TODAY.. .A VERY STRONG EASTERLY SURFACE PRESSURE GRADIENT WILL CONTINUE TO CAUSE VERY WINDY CONDITIONS OVER THE THE CASCADE FOOTHILLS REGION FROM SNOHOMISH COUNTY SOUTH THROUGH LEWIS COUNTY. WAZ505-020600- /O.UPG.KSEW.WI.Y.0001.000000T0000Z-080102T0600Z/ /O.NEW.KSEW.HW.W.0001.080101T1910Z-080102T0600Z/ EAST PUGET SOUND LOWLANDS- 1110 AM PST TUE JAN 1 2008 ...HIGH WIND WARNING IN EFFECT UNTIL 10 PM PST THIS EVENING... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 10 PM PST THIS EVENING. THE WIND ADVISORY IS NO LONGER IN EFFECT. SUSTAINED EAST WINDS OF 30 TO 40 MPH WITH GUSTS OVER 60 MPH ARE EXPECTED INTO THIS EVENING NEAR THE CASCADES. TOWNS SUCH AS NORTH BEND AND ENUMCLAW AND SURROUNDING AREAS AS WELL AS THE HIGHWAY 2 CORRIDOR THROUGH THE MOUNTAINS WILL CONTINUE TO EXPERIENCE THESE STRONG AND GUSTY WINDS. THESE WINDS WILL ALSO BE STRONG JUST WEST OF THE PASSES...ESPECIALLY ALONG I-90 JUST WEST OF SNOQUALMIE SUMMIT. HIGH WIND GUSTS CAN TOPPLE TREES...DOWN POWER LINES...AND DAMAGE SOME STRUCTURES. HIGH PROFILE VEHICLES ARE ALSO SUSCEPTIBLE TO BEING PUSHED AROUND BY WINDS OF THIS MAGNITUDE. $$ WAZ504-020600- /O.NEW.KSEW.HW.W.0001.080101T1910Z-080102T0600Z/ SOUTHWEST INTERIOR- 1110 AM PST TUE JAN 1 2008 ...HIGH WIND WARNING IN EFFECT UNTIL 10 PM PST THIS EVENING... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 10 PM PST THIS EVENING. STRONG WINDS HAVE BEEN REPORTED IN THE FOOTHILLS REGION OF THE SOUTHWEST INTERIOR ZONE THIS MORNING. A SPOTTER NEAR CINEBAR REPORTED A WIND GUST OVER 80 MPH AROUND 1030 AM. SUSTAINED WINDS OF 30 TO 40 MPH WITH GUSTS OVER 60 MPH ARE LIKELY TO CONTINUE THROUGH THE EVENING HOURS. THIS WILL MAINLY AFFECT AREAS WELL EAST OF INTERSTATE 5 AND HIGHWAY 507. HIGH WIND GUSTS CAN TOPPLE TREES...DOWN POWER LINES...AND DAMAGE SOME STRUCTURES. HIGH PROFILE VEHICLES ARE ALSO SUSCEPTIBLE TO BEING PUSHED AROUND BY WINDS OF THIS MAGNITUDE. $$ CERNIGLIA WWW.WEATHER.GOV/SEATTLE
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Seattle, WA wrote its last area forecast discussion before this wind advisory went out at Jan 1, 2:30 AM PST, 45 minutes earlier.
Area forecast discussion, Jan 1, 2:30 AM PST, 45 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SEATTLE WA 230 AM PST TUE JAN 01 2008 .SYNOPSIS...A FRONT OFFSHORE WILL SPREAD CLOUDS OVER WESTERN WASHINGTON TODAY AND BRING RAIN TONIGHT AND WEDNESDAY. PERSISTENT SOUTHWEST FLOW ALOFT WILL BRING ONE SYSTEM AFTER ANOTHER INTO THE REGION THROUGH SUNDAY. TEMPERATURES WILL BE MILD EARLY IN THE WEEK. LATER IN THE WEEK LOWER TEMPERATURES AND SNOW LEVEL WILL PREVAIL. && .SHORT TERM...GOOD EASTERLY GRADIENT OVER THE CASCADES AND SOME EFFECTS ALREADY IN EVIDENCE. FOR ONE...TEMPERATURES ARE SURPRISINGLY MILD TONIGHT UNDER THE INFLUENCE OF DOWNSLOPE WARMING. SOME PLACES ARE STILL IN THE 40S THOUGH SHELTERED SPOTS HAVE SLIPPED BELOW FREEZING. FOR ANOTHER...BREEZY CONDITIONS NOTED ON RIDGETOPS IN THE CASCADES AND THESE WINDS ARE LIKELY TO SPILL INTO THE EAST PUGET SOUND LOWLANDS. WILL ISSUE A WIND ADVISORY FOR THAT AREA FOR TODAY INTO THIS EVENING. RAIN WILL SPREAD OVER THE AREA TONIGHT AS OFFSHORE SYSTEM MAKES ITS WAY INLAND. THEN MORE SYSTEMS COME THROUGH OVER THE NEXT SEVERAL DAYS. TEMPS LIKELY TO BE IN THE MID TO UPPER 40S AND EVEN PUSH 50 OCCASIONALLY AS HEIGHTS REMAIN HIGH AND WARM ADVECTION KEEPS BRINGING WARMISH AIR TO THE AREA. OVERNIGHT LOWS NOT LIKELY TO DROP BELOW FREEZING. IN GENERAL THE PATTERN IS WET AND NOWHERE NEAR AS COLD AS LATTER PART OF DECEMBER WAS. BURKE .LONG TERM...HAVE KEPT THE BROAD BRUSH IDEA AS MODELS BRING A SERIES OF SYSTEMS THROUGH WESTERN WASHINGTON. A DEEP LOW IS OFTEN JUST OFFSHORE WITH THESE STORMS SO AREA WILL BE WINDY OR BREEZY AT TIMES AS WELL AS WET. TEMPS RETURN TO MORE SEASONAL NORMS AS HEIGHTS FALL. COULD BE A LITTLE SNOW AT TIMES BUT TRYING TO PINPOINT IT CLEARLY PREMATURE AT THIS TIME. BURKE && .AVIATION...OFFSHORE PRES GRADIENTS HAVE STRENGTHENED SIGNIFICANTLY OVERNIGHT AND WILL CONTINUE TO BE STRONG THROUGH THIS EVENING. THIS WILL KEEP CEILINGS HIGH AND ANY PRECIPITATION THAT MOVES IN LATER TONIGHT WILL BE QUITE LIGHT. STRONG EAST WIND 13035KT AROUND 015 MAY POKE OUT TO KSEA AND KBFI BUT OTHER TERMINALS SHOULD NOT BE AFFECTED (PIC8). WILL INCLUDE A LOW LEVEL WIND SHEAR GROUP 14Z-21Z FOR THAT AT KBFI AND KSEA. AT KSEA...ISSUE OF THE DAY WILL BE LOW LEVEL WIND SHEAR AS E WIND 5 TO 10 KT RISES SHARPLY TO 13035KT AT 015. LLWS WILL BECOME LESS OF AN ISSUE IN THE AFTERNOON AS LOW LEVEL FLOW TURNS SE AND INCREASES SOMEWHAT. ALBRECHT && .MARINE...LOW LEVEL OFFSHORE FLOW WITH GALE COAST AND WEST ENTRANCE...SCA CONDITIONS ELSEWHERE IN THE STRAIT...ADMIRALTY INLET AND THE NORTH INLAND WATERS. CONDITIONS WILL RELAX BEHIND THE FRONTAL SYSTEM THAT PASSES WED MORNING. AFTER A FRONT PASSES THROUGH THE WATERS ON WED...COMPUTER GUIDANCE IS HAVING A DIFFICULT TIME WITH THE EXACT TRACT AND TIMING OF INDIVIDUAL SYSTEMS THAT MOVE THROUGH THE AREA. AN ACTIVE AND FAST MOVING PATTERN IS EXPECTED THROUGH WITH SURFACE PRESSURES GENERALLY FALLING BELOW 985 MB AND STRONG WAVES PASSING BY TO THE WEST. SYSTEMS COULD RAPIDLY DEVELOP AND WINDS BECOME RATHER STRONG. AT THIS TIME WILL KEEP THINGS BLUSTERY WITH SCA SELY WINDS MOST WATERS AND POSSIBLE GALES AT TIMES ON THE COAST. MARINERS SHOULD MONITOR WEATHER CONDITIONS CAREFULLY AND BE PREPARED FOR RAPIDLY CHANGING CONDITIONS. ALBRECHT && .SEW WATCHES/WARNINGS/ADVISORIES... .WIND ADVISORY EAST PUGET SOUND LOWLANDS TODAY AND THIS EVENING. .GALE WARNING COAST AND WEST ENTRANCE TO THE STRAIT. .SMALL CRAFT ADVISORY CENTRAL STRAIT...EAST ENTRANCE TO THE STRAIT...ADMIRALTY INLET...AND NORTHERN INLAND WATERS. .SMALL CRAFT ADVISORY GRAYS HARBOR FOR ROUGH BAR CONDITIONS. WEATHER.GOV
The office that day
Everything else NWS Seattle, WA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 1, 11:10 AM PST | High Wind Warning | SEW | 15 hr |
Nearby
Wind Advisories in Washington, 2008Every wind advisory in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.